Hail, Presidio
- When
- April 25, 3:52 PM CST
- Where
- Presidio County, 15 mi E of Redford
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.450, -103.933
A severe thunderstorm formed in Presidio County and moved east into Brewster County in the Big Bend area producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A severe thunderstorm formed in Presidio County and moved east into Brewster County in the Big Bend area producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 25, 1:15 PM CST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 215 PM CDT THU APR 25 2002 CHALLENGES FOR THIS FORECAST ARE HOW WIDESPREAD WILL THE RAIN BECOME TONIGHT...AND POTENTIAL FOR SEVERE WEATHER ON FRIDAY. SHOWER AND THUNDERSTORM ACTIVITY HAS BEEN GENERALLY INCREASING TODAY AS EMBEDDED SHORTWAVES IN SOUTHWEST FLOW ALOFT HAVE MOVED THROUGH THE AREA SPARKING THE ACTIVITY. EXPECT WITH FURTHER MOISTENING OF THE ATMOSPHERIC COLUMN(ISENTROPIC LIFT WILL INCREASE OVER THE AREA)... AND CONTINUED EMBEDDED SHORTWAVES THAT THE ACTIVITY WILL CONTINUE TO INCREASE BECOMING MORE WIDESPREAD THROUGHOUT THE NIGHT. SHOULD SEE A BREAK DURING THE MORNING HOURS ON FRIDAY. AS THE UPPER LEVEL LOW APPROACHES SEVERAL THINGS TAKE PLACE THAT POINT TO THE POTENTIAL FOR SEVERE WEATHER IN THE AREA. THE DRYLINE WILL SHARPEN AND PUSH BACK TO THE WEST AS WINDS INVOF KMAF WILL VEER FROM THE NORTHEAST TO THE SOUTH AND SOUTHEAST...ADVECTING MOISTURE INTO THE AREA. A SURFACE TROUGH WILL DEVELOP IN EASTERN NEW MEXICO INCREASING CONVERGENCE IN THE AREA. DEEP LAYER SHEAR WILL INCREASE AS WINDS IN THE UPPER LEVELS INCREASE OUT AHEAD OF THE UPPER LEVEL LOW APPROACHING FROM THE SOUTHWEST. WARM AIR ADVECTION--AS THE COLD FRONT THAT PASSED THROUGH THE AREA LAST NIGHT RETURNS TO THE NORTH AS A WARM FRONT--ALSO TAKES PLACE AT THE SURFACE FURTHER DESTABILIZING THE AIRMASS. BOTH THE WARM FRONT AND DRYLINE MAY ACT AS CONVERGENCE ZONES FOR THUNDERSTORMS TO DEVELOP NEAR. HOWEVER...EXPECT THE ACTIVITY TO INITIATE NEAR THE TX/NM BORDER OR A BIT FURTHER WEST OF THERE DURING THE LATE AFTERNOON HOURS...AND SPREAD EAST QUICKLY(LOCAL MM5 SOUNDINGS SHOWING STORM MOTIONS OF 52KT) AS THE TROUGH LIFTS TO THE NORTHEAST AND WINDS ALOFT VEER TO THE WEST PUSHING THE ACTIVITY. ON SATURDAY...SHOULD SEE CLEARING AND WARMING AS WINDS BECOME WESTERLY AND THE AIRMASS DRIES OUT. WARM TREND WILL CONTINUE ON SUNDAY. FOR THE EXTENDED...SHOULD CONTINUE TO SEE WARM AND DRY CONDITIONS THROUGH THE MIDDLE OF NEXT WEEK. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 50/80/58/87 642- LSA 48/77/55/84 652- 6R6 58/80/60/88 642- MRF 49/79/50/80 4210 CNM 54/81/56/87 5210 .MAF... TX...NONE. NM...NONE. 20
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT THU APR 25 2002 .SYNOPSIS... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO NORTH OF A WARM FRONT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SURFACE DRYLINE FRIDAY AFTERNOON. .THREATS... NO HAZARDOUS WEATHER IS EXPECTED THROUGH THURSDAY NIGHT. OUTLOOK FOR FRIDAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE TEXAS/NEW MEXICO BORDER FRIDAY AFTERNOON ASSOCIATED WITH THE DRYLINE. THERE EXISTS THE POSSIBILITY THAT THESE STORMS MAY BECOME SEVERE...WITH SOME STORMS CONTAINING LARGE HAIL AND DAMAGING WINDS. R.FAGEN
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293401.